Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 276, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2015, 4:20 PM EDT for 4 counties in Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2015, 4:20 PM EDT (20:20 UTC)
- Expired
- Jul 15, 2015, 5:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Lee County, GA, Randolph County, GA, Terrell County, GA, Worth County, GA
The radar
The Ft Rucker radar (KEOX), 111 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:45 PM EDT | TSTM WND DMG | 2 E Leesburg, GA | TREE DOWN ON LOVERS LANE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1983 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270
WUUS52 KTAE 152020
SVRTAE
GAC177-243-273-321-152115-
/O.NEW.KTAE.SV.W.0276.150715T2020Z-150715T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA...
TERRELL COUNTY IN SOUTHWESTERN GEORGIA...
NORTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
LEE COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 515 PM EDT
* AT 419 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF SHELLMAN TO NEAR DESOTO...AND MOVING SOUTHEAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUTHBERT...LEESBURG...DAWSON...ALBANY...SHELLMAN...SMITHVILLE...
WARWICK...SASSER...BRONWOOD...PARROTT...DAWSON MUNICIPAL A/P...
FORRESTER...SPRINGVALE...PLEASANT HILL...STARKSVILLE...SHIVERS
MILL...HEROD...WADES...PALMYRA AND PETERSON HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3195 8443 3187 8434 3192 8434 3191 8392
3185 8394 3184 8386 3180 8380 3163 8380
3162 8372 3162 8458 3164 8458 3162 8459
3164 8465 3162 8466 3162 8480 3188 8491
3192 8491 3192 8445
TIME...MOT...LOC 2019Z 306DEG 30KT 3184 8467 3192 8404
$$
42-DVD1 follow-up statement
682
WWUS52 KTAE 152047
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT WED JUL 15 2015
GAC177-243-273-321-152115-
/O.CON.KTAE.SV.W.0276.000000T0000Z-150715T2115Z/
RANDOLPH GA-TERRELL GA-WORTH GA-LEE GA-
447 PM EDT WED JUL 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR RANDOLPH...TERRELL...NORTHERN WORTH AND LEE COUNTIES...
AT 447 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
SHELLMAN TO 6 MILES WEST OF ARABI...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CUTHBERT...LEESBURG...DAWSON...ALBANY...SHELLMAN...WARWICK...
SASSER...BRONWOOD...DAWSON MUNICIPAL A/P...FORRESTER...SPRINGVALE...
STARKSVILLE...SHIVERS MILL...HEROD...WADES...PALMYRA...PETERSON
HILL...CARNEGIE...PHILEMA AND FOUNTAIN BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3187 8443 3187 8429 3191 8392 3185 8394
3184 8386 3180 8380 3163 8380 3162 8372
3162 8458 3164 8458 3162 8459 3164 8465
3162 8466 3162 8480 3188 8491 3192 8491
3186 8447
TIME...MOT...LOC 2047Z 310DEG 24KT 3178 8468 3180 8385
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 11:19 AM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 15, 11:19 AM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1119 AM EDT WED JUL 15 2015 .Near Term [Through Today]... Main update to the forecast this morning was to increase the chance of showers and thunderstorms along the coast and over the marine areas for this morning into the afternoon. Have already seen a few severe storms across the CWA and expect more this afternoon with the focus becoming more inland later today. && .Prev Discussion [715 AM EDT]... .Short Term [Tonight Through Friday]... There is a higher than normal degree of agreement among the plethora of CAMs we have been looking at this morning that convection will linger well into the evening hours. The latest ECAM came in with likely PoPs across most of the region after 00Z. While the overall severe threat will eventually diurnally ebb, the atmosphere should remain sufficiently unstable for a threat to last perhaps as late as midnight. Enhanced wording was maintained in the weather grids through 04Z. Some graphics are being prepared that will highlight the severe weather risk for today and tonight. A surface cold front will settle to a position just north of the forecast area on Thursday morning and may actually dip into our northernmost zones. This boundary will couple with residual TS outflow boundaries and the sea breeze to trigger convection in a very unstable environment. Marginally severe storms are expected with wind/hail the primary threat. The current PoP for Thursday is roughly 40-50%, but the latest ECAM came in with 80-90% PoPs south of U.S. 84, so we would expect the official forecast to trend upward in later packages. The remnant front will remain in the vicinity on Friday with somewhat drier air working into our northern zones. PoPs will be slightly lower north than south. Temps will be running a couple of degrees above normal by day and several degrees above at night. .Long Term [Friday Night Through Wednesday]... The eastern upper level trough will lift eastward during this period which should allow the ridge to edge closer to the region. This will bring another uptick in daytime temps. There will be a surface through in the vicinity at least through the weekend, and of course there will be the typical mesoscale boundaries around to trigger convection each day. Daytime PoPs will generally hover in the 35-45% range through the period. .Aviation... [Through 12Z Thursday] Showers and storms are already developing across the northeast Gulf of Mexico and adjacent coastline. Some of the storms could affect ECP and TLH this morning prior to 15Z. Otherwise, scattered to numerous showers and storms are expected this afternoon with all terminals possibly affected with gusty winds and brief IFR visibilities. More organized thunderstorms are possible around DHN and ABY later in the afternoon, so 35 knot gusts in a TEMPO group were maintained for those terminals. Outside of thunderstorms, VFR conditions should generally prevail. .Marine... The pressure gradient across the northeastern Gulf of Mexico will remain tighter than is typical for mid summer. The result will be a continuation of WSW winds around 15 knots, occasionally increasing to cautionary levels through Thursday night. Conditions will be unsettled over the waters during this time with a few rounds of strong to severe storms possible. By Friday, winds will finally drop back to seasonal speeds with daily enhancements each afternoon and evening in the sea breeze. .Fire Weather... Hazardous fire weather conditions are not expected over the next several days. .Hydrology... Area rivers remain well below action stage and we do not anticipate any main stem concerns. That said, some localized flooding will be possible due to training of thunderstorms over the next couple of days. While most areas will get lower amounts, several inches of rain will be possible in localized areas. && .Preliminary Point Temps/PoPs... Tallahassee 93 77 94 77 96 / 50 30 50 30 40 Panama City 88 80 89 80 90 / 70 30 40 30 40 Dothan 97 76 96 76 98 / 40 50 40 20 30 Albany 96 75 95 75 96 / 60 60 30 20 30 Valdosta 94 75 94 75 96 / 50 40 40 30 40 Cross City 88 76 91 76 93 / 70 40 50 30 40 Apalachicola 89 80 92 80 93 / 70 30 40 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...JLF SHORT TERM...WOOL LONG TERM...WOOL AVIATION...LAMERS MARINE...WOOL FIRE WEATHER...LAMERS HYDROLOGY...WOOL
In the hours before
Local storm report, Jul 15, 1:44 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM MARINE TSTM WIND 4 E BALD POINT 29.95N 84.27W
07/15/2015 M39 MPH GMZ730 FL MESONET
34 KNOT WIND GUST MEASURED AT WXFLOW SITE XAPB EAST OF
BALD POINT
&&
DVDLocal storm report, Jul 15, 3:27 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 3 NNW SAINT MARKS 30.19N 84.23W
07/15/2015 WAKULLA FL 911 CALL CENTER
TREE DOWN ON TOP OF A POWER LINE AT RIVER PLANTATION ROAD
AND COASTAL HIGHWAY
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Tift, Turner, Worth | 62 min |
| Jul 15, 5:09 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 66 min |
| Jul 15, 5:20 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Tift, Worth | 55 min |
| Jul 15, 5:45 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Miller, Mitchell | 60 min |
| Jul 15, 6:10 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lanier | 65 min |
| Jul 15, 6:50 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 55 min |
| Jul 15, 7:40 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.